# SDR 96ZZZX361

- Difficulty date: November 3, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4447E
- Make and model: Piper PA-38-112
- Aircraft serial: 3878A0609
- System (JASC): 5540 · Rudder Structure
- Part: Bearing
- Part number: 2570400
- Condition: Wrong Part
- Location: Lower Rudder
- Part time: 238 hours
- Component: 7760502
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

LOWER RUDDER HINGE HAD EXCESS PLAY WITH ATTACH BOLT COCKED IN HINGE.  DISASSEMBLY REVEALED A SPHERICAL SELF-ALIGNING BEARING INSTALLED IN LOWER HINGE AND A FIXED BEARING INSTALLED IN UPPER HINGE.  REPLACEMENT PART FOR LOWER BEARING WAS AN IDENTICAL SPHERICAL BEARING.  THE UPPER HINGE BEARING WITH FIXED BUSHING IS ORIGINAL TO AIRCRAFT.  SUBMITTER STATED THE SPHERICAL SELF-ALIGNING BEARING NOW SUPPLIED AS PN 25704-00 MERELY SERVES TO INTRODUCE EXCESSIVE MOVEMENT OF THE HINGE AND IS THE WRONG TYPE OF BEARING FOR A CONTROL SURFACE HINGE.
